MAUDE Adverse Event Report: CONMED CORPORATION ELEC,BLADE,STD,COINED,40; UNIVERSAL DISPOSABLE ELECTRODE

CONMED CORPORATION ELEC,BLADE,STD,COINED,40; UNIVERSAL DISPOSABLE ELECTRODE
Catalog Number 138100
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported unused device was returned for evaluation in its original unopened package.Label verification and visual inspection were performed.A hole was found in the poly material, adjacent to the device's proximal electrode, of the package.This defect resulted in a sterile breach and was likely caused by the device after the sealing process.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of this product.The products released for distribution were found to have met all specifications prior to shipment.Of the lot containing (b)(4) units, no prior complaints have been received.A two-year review of complaint history revealed no other similar complaints for this device family and failure mode.During this same time frame, (b)(4) devices have been manufactured and shipped worldwide, making the rate of occurrence of this failure (b)(4) percent.This reported packaging issue was obvious to the distributor, prompting the return of the device for evaluation.There was no patient involvement.As with all medical devices, examination of the product occurs multiple times prior to use.Good clinical practice would include examination and verification of the original packaging and its labeling to ensure both are intact.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The distributor in (b)(6) reported a "tear" on the sterile pouch of device.There was no patient involvement as this defect was discovered during incoming inspection.This report is raised on the basis of a sterility breach found during the device evaluation.

Brand Name
ELEC,BLADE,STD,COINED,40
Common Device Name
UNIVERSAL DISPOSABLE ELECTRODE
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502
MDR Report Key7379011
Report Number1320894-2018-00069
Device Sequence Number16459659
Product Code GEI
UDI-Device Identifier20653405003325
UDI-Public(01)20653405003325(17)210915(30)40(10)201609161
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K943542
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date09/15/2021
Device Catalogue Number138100
Device Lot Number201609161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2018
Initial Report FDA Received Date03/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1